Prozac and Vision Changes?

Discussion in 'Eye-Care' started by edutital100, Jun 29, 2007.

  1. edutital100

    edutital100 Guest

    Hi...

    I am a 43 y/o male and have been wearing bifocals for 3 years now.
    My current prescription is:

    OD: -.25
    OS: -1.00
    ADD +1.25

    I rarely wear my glasses. I can still see my computer monitor quite
    well without my bifocals. I only wear my glasses for night driving and
    prolonged close-up work.

    My general practitioner prescribed Prozac 20mg once a day. I took it
    for 2 days, and my vision felt really weird. I was having great
    difficulty focusing on my computer monitor, even WITH my bifocals. It
    was the same sensation as if I had just had my eyes dilated, but my
    pupils appeared normal. There was no way I could tolerate this, so I
    stopped the Prozac and after 24 or so hours, my vision returned to
    normal.

    I have read that Prozac can cause "blurred vision", but can't find
    anything about *why* this happens. Can anyone explain this?

    Thanks!
    Ed
     
    edutital100, Jun 29, 2007
    #1
    1. Advertisements

  2. Yes, dilated pupils are a common side affect from taking fluoxetine
    hydrochloride. Can I first ask - exactly why did your general
    practitioner prescribe Prozac 20mg anyway?
     
    Edwardo Alphonse Elric, Jun 29, 2007
    #2
    1. Advertisements

  3. Yup, blurred vision is a pretty common side affect resulting from the
    use of anti depressants. Prozac causes blurred vision in about one out
    of every 10 or 12 people.

    AFAIK, I fear that there is no real answer to your question. There
    have been various trail and error studies here and there, but no real
    organized studies as such. In some people this blurred vision will go
    away soon enough, but in others it does not seem to disappear with
    time.

    But I am not really sure, so check with your eye-doc!!
     
    Kisame Hoshigaki, Jun 29, 2007
    #3
  4. Yup, blurred vision is a pretty common side affect resulting from the
    use of anti depressants. Prozac causes blurred vision in about one out
    of every 10 or 12 people.

    AFAIK, I think that there is no real answer to your question. There
    have been various trial and error studies here and there, but no real
    organized studies as such over the cause of this affect. In some
    people this blurred vision will go away soon enough, but in others it
    does not seem to disappear with time.

    But I might be wrong, so check with your eye doc.

    -KH
     
    Kisame Hoshigaki, Jun 29, 2007
    #4
  5. edutital100

    Neil Brooks Guest

    On Jun 29, 3:53 am, Kisame Hoshigaki

    [snip]

    Why are you responding under two different names (in this case.
    Normally, you shuffle through about eight) -- this Edwardo Alphonse
    Elric character and Kisame Hoshigaki.

    What should people glean from that?
     
    Neil Brooks, Jun 29, 2007
    #5
  6. edutital100

    Kakuzu Guest

    Gee, I don't know! -- maybe they should glean that you are stupid.

    Get lost, old man.
     
    Kakuzu, Jun 29, 2007
    #6
  7. edutital100

    Neil Brooks Guest

    Nice non-sequitur, coupled with an ad hominem attack. I see you're
    getting logic lessons from Otis Brown these days.

    I hope that's all he's giving you.....

    BTW: when DID 43 become "old?"
     
    Neil Brooks, Jun 29, 2007
    #7
  8. edutital100

    Kakuzu Guest

    BTW: when DID 43 become "old?"

    About 28 years ago.

    Go play bingo, old man.
     
    Kakuzu, Jun 29, 2007
    #8
    1. Advertisements

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments (here). After that, you can post your question and our members will help you out.